MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 3 TITANIUM ROD DIAM 6MM CP TI L 600MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-FRANCE XIA 3 TITANIUM ROD DIAM 6MM CP TI L 600MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Catalog Number 48232600
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 01/04/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2015, the patient underwent primary surgery with spinal fixation rods.After surgery, when the patient tried to carry a heavy baggage, rod in one side broke.Another day, when the patient bent forward, the rod in one side broke.Therefore, the patient underwent the revision surgery on (b)(6) 2016.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment.Results: the returned was confirmed to be fractured upon visual inspection.No relevant manufacturing issues were identified as all released units met stryker specifications.Conclusion: the most likely cause of the event is fatigue of the devices due to the length of implantation.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM ROD DIAM 6MM CP TI L 600MM
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5439406
Report Number0009617544-2016-00059
Device Sequence Number273556
Product Code KWP
UDI-Device Identifier04546540560582
UDI-Public04546540560582
Combination Product (Y/N)N
PMA/510(K) Number
K071373
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48232600
Device Lot NumberJD3
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/16/2016
Supplement Report FDA Received Date05/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR